Problems Filling A Prescription

Problems Filling A Prescription

This is the third time in a row that I’m having problems getting my Clozapine prescription filled. The lab automatically faxes my blood test results to the pharmacy, but for some reason, the pharmacy cannot find them. Yesterday, the pharmacy told me they didn’t have the results without even knowing my name. Then I told them my name and said that the test results normally go straight into my file. Less than a minute later I was told again that they don’t have the test results.

I called the lab and left a message for them asking them to resend my blood work to the pharmacy. Today, I will call the lab again just to make sure they got my message, and then I will call the pharmacy again. If I’m still having difficulties, then I will just show up at the pharmacy and ask to speak to the pharmacist. I really wish it wasn’t this difficult getting my Clozapine script filled.

Two New Meds

Two New Meds

Today, I start two new medications. They are Donepezil (Aricept) and Memantine (Namenda). Both of these medications are meant to treat the memory loss that goes along with Alzheimer’s and dementia. I’m taking it because of the severe memory loss that I experienced the last time I did ECT. I’ve only been doing ECT again for the past two weeks, and I’m already experiencing some memory loss and cognitive changes. I’m trying to stay positive about starting these two new medications. I’m hopeful that they will help with the memory problems.

I’m not a fan of adding new medications to my already huge list of meds. However, if the new medications can help fix a difficult side effect of the ECT treatments,  then I am 100% willing to try them out. I’ll try the meds for a couple of months, and if they don’t help out, then I will stop them.

Medication For Memory Loss

Medication For Memory Loss

I’ve only had two ECT treatments so far and my memory is already getting worse. I’m already forgetting where I put things, what movies I’ve seen, and other normal day-to-day things. Last night, I made a to-do list for all of the things I have to do today; however, I’m looking at my list and I don’t know what everything means. I wrote Cigna on my list, but I have no clue what I’m supposed to do with that. Neither me or my husband is insured by Cigna. I’m hoping that eventually it will come to me.

My psychiatrist started me on medication for Alzheimer’s. He prescribed two medications. One is Donepezil, which I will start tonight. The other prescription is not ready yet. I’m hoping that these new meds will help with my memory loss.

A Very Successful Psych Appointment

A Very Successful Psych Appointment

I walked into my psychiatrist’s office (let’s call him Dr. E) with my husband and my heart was pounding so hard it felt as if it was going to jump right out of my chest. My anxiety was extremely high, despite the fact that I took a Valium as prescribed and had my husband with me. It was a good thing that I wrote everything down that I wanted to say. I opened my notebook and started reading what I wrote, and he seemed to appreciate what I was saying. He let me ask all of my questions; and he answered every one of them thoroughly.

We decided that I would go back to ECT and I would only do it twice a week to start. That was the treatment that Dr. E thinks is the best approach, and he explained why, so that’s the treatment we decided to go with. I’m so happy that I’m not starting at three times a week. He said that he can give me anti-alzheimer’s medications to help with the memory loss and Toradol to help with the migraines and jaw pain. He’s also helping me work on weight loss.

It was such a successful appointment. I feel like Dr. E really listened to what my husband and I had to say. He approached every one of our concerns and answered everything we asked. Now, I just have to go get a physical from my PCP, get an EKG and blood work..

Psych Appointment

Psych Appointment

Today is my appointment with my psychiatrist. I’ve been looking forward to this but I’ve also been extremely nervous about it. A couple of weeks ago, I emailed my psychiatrist telling him that I wanted to get off of the Clozapine because of the side effects such as severe weight gain, and that I wanted to try IV Ketamine. He responded to me and said that this is something we need to discuss in person and that he didn’t want me to get off the Clozapine. My psychiatrist suggested that I bring my husband with me, so I am.

I was upset when I first received the email, but with the help of my mom and my aunt, I realized that he is looking out for my best interests. I’m going to this appointment with an open mind. I wrote down everything I want to say to him and all of the questions I have. I have decided to do whatever it is that he thinks is best. I trust him and I know that he is looking out for me. I have a feeling I will be going back to ECT, but I’m not sure yet.

I’ve had a lot of anxiety lately and I think that comes from not knowing what the next step is. I have a feeling that my anxiety will reduce after this appointment because I will have a plan in place. I will let you all know how the appointment goes.

Preparing For My Appointment

Preparing For My Appointment

Yesterday went well. I got everything done that I wanted to and I was able to visit with my friend. It really helps to be able to talk to someone who completely understands what I deal with on a daily basis. I slept fairly well again last night. I only one up once in the middle of the night and I was able to fall back asleep in about 30 minutes.

I’m preparing for my appointment with my psychiatrist that I have on Wednesday. I’ve written down all my questions for him. During my appointment I plan to stay calm and listen to what he has to say. I know he has my best interests in mind. I have a feeling I will be going back on ECT. I’m not excited about that, but I am open to it if he thinks that it will help me. Treatments and medications usually work for me for the first year or so, but then they stop working. It’s a pattern I’ve seen in lots of the treatments/meds that I try. That’s another thing that I plan on asking my doctor about.

A Bad Day

A Bad Day

I’m still upset today about my doctor appointment yesterday. I’m feeling frustrated, shameful, disappointed (in myself), and pathetic. I think that the reason it bothers me so much is because it’s true. I know I’ve gained weight and I’m really struggling to lose it. The weight gain started when I went on Clozapine. I keep thinking about going off of it, but I have a feeling that my psychiatrist won’t like that choice. I don’t think I like that choice. I’m upset with my doctor because of how she talked to me, not what she talked to me about. And now I’m beating myself up about all of it. I wish I could just lose the weight, much easier said than done.

A Rough Doctor (PCP) Appointment

A Rough Doctor (PCP) Appointment

I had a 3 month follow-up with my primary care physician (PCP) today. It was really pointless. The first thing my doctor said to me was, “Do you know you’ve gained weight? You’ve gained 9 pounds since I’ve last seen you.” Obviously I’ve gained weight. I wanted to say to her, “No shit”, but instead I remained mostly calm but a bit snappy. I talked to her about it; it was not a conversation I wanted to have, but I didn’t really have a choice. She asked why I was gaining weight. First of all, that’s a stupid question. Then, I explained how I started gaining weight when I started taking Clozapine; I told her that weight gain is a side effect and I’ve been struggling with it for a while now. Anyway, I’m home now and trying not to eat over this. Thanks for letting me vent.

Side Effects Of Psychiatric Medications

Side Effects Of Psychiatric Medications

I have been taking anti-depressants, anti-psychotics, anti-anxiety, and mood stabilizers since I was 14 years old. I’ve dealt with plenty of side effects; nausea, weight gain, fatigue, insomnia, anxiety, muscle tremors, drooling, increased thirst, slurred speech, and much more. These are all short-term side effects. They are side effects that last as long as you are on the medication.

Most of these side-effects stop when you stop taking the pills, but there are also long-term side effects. I don’t know much about them, but I do know that it happens. One example is Tardive Dyskinesia, a nervous system condition that causes involuntary movements, is caused by long-term use of psychiatric drugs. I’ve started thinking about the long-term side effects recently because I realized I have been on psych meds for 17 years and it worries me. It worries me to be on any medication for 17 years because every med has both short and long-term side-effects. I have been thinking about all of this a lot recently.

Long-Term Side Effects

Long-Term Side Effects

I have been taking medication for a long time at this point in my life; it’s been more than 17 years. Every now and then, depending on what medication I’m taking, I will have to deal with some side effects. Some of those side effects cause side effects of their own. It’s a very difficult and complicated issue that appears to have no end.

Right now, a couple of my medications are causing myoclonic twitches, and the twitches have been getting worse over the last few months. I’m still wondering exactly which medications are causing the twitching and I’m curious as to whether or no the twitching will continue to get worse or if it will continue to go away. I wonder the same thing with my nausea and heart burn; will it improve or get worse. What other side effects will I experience since I’m on long-term mental health medications? Are there some precautions I should be taking?